Tennessee, 2014Flash Flood and Damaging Winds in Tennessee, July 14, 2014
July 14, 2014 · NWS MEG · 12 events in 8 counties and zones
An upper level disturbance moved through the Mid-South during the afternoon and early evening hours of July 14th, 2014. The disturbance interacted with a warm and unstable airmass which helped to set off numerous showers and thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance moved through the Mid-South during the afternoon and early evening hours of July 14th, 2014. The disturbance interacted with a warm and unstable airmass which helped to set off numerous showers and thunderstorms. Some storms became severe producing damaging winds and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 14, 11:48 AM CST, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 14, 11:48 AM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1248 PM CDT MON JUL 14 2014
.UPDATE...
&&
.DISCUSSION...
&&
.PREV DISCUSSION... /ISSUED 944 AM CDT MON JUL 14 2014/
UPDATE...
UPDATED ZONES AND GRIDS HAVE BEEN SENT TO MAKE A FEW TWEAKS FOR
THIS AFTERNOON. INCREASED THE POPS SLIGHTLY ACROSS MOST OF
NORTHEAST AR...WEST TN AND THE MO BOOTHEEL FOR THIS AFTERNOON.
ALSO RAISED THE HIGH TEMPERATURES A DEGREE OR TWO SOUTH OF
INTERSTATE 40.
H5 ANALYSIS THIS MORNING SHOWED A STRONG CLOSED LOW PUSHING INTO MN
AND WI WITH A BROAD TROUGH EXTENDING INTO THE CENTRAL PLAINS. AN
ASSOCIATED STRONG COLD FRONT EXTENDED FROM NORTHERN IL THROUGH
NORTHERN MO INTO NORTHEASTERN KS. A PREFRONTAL TROUGH WAS ACROSS
SOUTHEASTERN MO. IN ADDITION...OUTFLOW BOUNDARIES EXTEND ACROSS
WEST TN AND NORTHEAST AR FROM THE CONVECTION EARLIER THIS MORNING.
THE ATMOSPHERE IS FORECAST TO BECOME VERY UNSTABLE THIS AFTERNOON
AS THE COLD FRONT AND PREFRONTAL TROUGH PUSH SOUTHEASTWARD. THE
COLD FRONT IS FORECAST INTO SOUTHEASTERN MO BY EARLY EVENING.
MODELS INDICATE THAT THUNDERSTORMS ACROSS NORTHWEST TN WILL PUSH
EAST SOUTHEAST OUT OF THE AREA THIS MORNING WITH NEW CONVECTION
FIRING UP BEGINNING EARLY TO MID AFTERNOON...ESPECIALLY ACROSS
WEST TN...NORTHEAST AR AND THE MO BOOTHEEL. A FEW STORMS WILL
BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL AS LIFTED INDICES
DECREASE TO BETWEEN MINUS 8 AND MINUS 9...AND MIXED LAYER CAPES
INCREASE TO BETWEEN 4000 AND 5000 J/KG. LOCALLY HEAVY RAINFALL
WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE AS PRECIPITABLE
WATER VALUES INCREASE TO NEAR 2.3 INCHES AND SURFACE DEW POINTS
ARE IN THE LOWER AND MIDDLE 70S. VERY HOT AIR IS FORECAST TO PUSH
ITO THE AREA AHEAD OF THE CONVECTION MAINLY ALONG AND SOUTH OF
INTERSTATE 40...925 MB TEMPERATURES WERE NEAR 26 DEGREES CELSIUS
ON THE 12Z LITTLE ROCK SOUNDING.
JCL
DISCUSSION... /ISSUED 322 AM CDT MON JUL 14 2014/
AN UNSEASONABLY STRONG UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY
POSITIONED OVER THE ARROWHEAD OF MINNESOTA WILL CONTINUE TO DROP
SOUTHEAST OVER THE NEXT FEW DAYS ACROSS THE GREAT LAKES. MID LEVEL
HEIGHT FALLS WILL CONTINUE OVER THE AREA TODAY AS THE LOW LEVEL
AIRMASS REMAINS VERY WARM AND MOIST. THIS SHOULD HELP TO INCREASE
INSTABILITY OVER THE REGION WITH LATEST MODEL GUIDANCE SUGGESTING
THAT MLCAPES WILL EXCEED 3000 J/KG IN MOST AREAS ALONG WITH LI/S
OF LESS THAN -6C. THIS INCREASED INSTABILITY SHOULD ALLOW FOR
NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP OVER AREAS ALONG AND
NORTH OF INTERSTATE 40 TODAY...WITH SCATTERED COVERAGE FURTHER
SOUTH. IN ADDITION TO THE INCREASED INSTABILITY...DEEP LAYER SHEAR
SHOULD BECOME ENHANCED ALONG THE SOUTHERN PERIPHERY OF THE LARGE
UPPER TROUGH OVER OUR REGION. THIS COMBINATION OF SHEAR AND
INSTABILITY SHOULD BECOME FAVORABLE TO SUPPORT MULTICELL CLUSTERS
AND LINE SEGMENTS ACROSS THE REGION. THESE ORGANIZED STORM
CLUSTERS MAY BECOME SEVERE AND PRODUCE DAMAGING WINDS AND
POTENTIALLY SOME LARGE HAIL.
THE UPPER LOW WILL CONTINUE TO DIG SOUTHEAST TONIGHT AND HELP TO
FORCE A STRONG COLD FRONT SOUTHWARD ACROSS THE REGION. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL CONTINUE ALONG AND AHEAD OF THE
FRONT OVERNIGHT. SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE
OVERNIGHT AS THE ATMOSPHERE REMAINS UNSTABLE AND DEEP LAYER SHEAR
INCREASES FURTHER. DAMAGING WINDS SHOULD REMAIN THE PRIMARY THREAT
TONIGHT. THE COLD FRONT SHOULD REACH THE INTERSTATE 40 CORRIDOR BY
SUNRISE TUESDAY AND PUSH THROUGH THE REMAINDER OF THE FORECAST
REGION BY EARLY AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS
SHOULD CONTINUE ACROSS SOUTHERN AREAS TUESDAY MORNING WITH QUICKLY
TAPERING POPS FURTHER NORTH AND WEST BEHIND THE FRONT. MOST AREAS
SHOULD DRY OUT BY LATER TUESDAY AFTERNOON AS COOLER AND MUCH LESS
HUMID CONDITIONS BUILD OVER THE REGION IN ASSOCIATION WITH A
BUILDING CANADIAN SURFACE HIGH PRESSURE SYSTEM.
CANADIAN HIGH PRESSURE WILL SETTLE OVER THE MID SOUTH ON WEDNESDAY
WITH WELL BELOW NORMAL TEMPERATURES AND DRY CONDITIONS. HUMIDITY
LEVELS WILL ALSO BE UNSEASONABLY LOW LEADING TO VERY PLEASANT MID
SUMMER WEATHER CONDITIONS. THE COLD FRONT TO OUR SOUTH WILL STALL
OUT IN THE VICINITY OF THE INTERSTATE 20 CORRIDOR IN SOUTH CENTRAL
MISSISSIPPI AND NORTHERN LOUISIANA THROUGH WEDNESDAY NIGHT.
ANOTHER POTENT UPPER LEVEL SHORTWAVE WILL DIG ACROSS THE PLAINS
STATES WEDNESDAY NIGHT AND THURSDAY BEFORE MOVING SLOWLY EAST
THROUGH THE END OF THE WEEK. THIS SHOULD HELP TO LIFT THE FRONT TO
OUR SOUTH BACK TO THE NORTH AS A WARM FRONT. ABUNDANT GULF
MOISTURE WILL BEGIN TO OVERRUN THE FRONT BY LATE WEDNESDAY NIGHT
INTO THURSDAY. INCREASING CHANCES FOR RAIN AND ELEVATED
THUNDERSTORMS CAN BE EXPECTED FROM SOUTH TO NORTH ON THURSDAY
THROUGH THURSDAY NIGHT. BY FRIDAY...THE FRONT SHOULD BE STRETCHED
ACROSS THE REGION WITH A SURFACE WAVE OF LOW PRESSURE FORECAST TO
LIFT NORTHEAST ALONG THE FRONT ACROSS THE MID SOUTH. THIS MAY
ENHANCE PRECIPITATION OVER THE REGION WITH THE POTENTIAL FOR
NUMEROUS SHOWERS AND THUNDERSTORMS ALONG WITH AN INCREASING
THREAT FOR HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THIS THREAT
WILL BE CLOSELY MONITORED OVER THE NEXT SEVERAL FORECAST CYCLES.
THE SHORTWAVE SHOULD BECOME ELONGATED ACROSS THE AREA ON SATURDAY
AS THE FRONT SHIFTS FURTHER SOUTHEAST. THIS SHOULD ALLOW FOR A
CONTINUATION OF SCATTERED SHOWERS AND THUNDERSTORMS OVER THE
REGION. THE SHORTWAVE TROUGH SHOULD LIFT OUT BY SUNDAY WITH THE
FRONT WASHING OUT. ISOLATED SHOWERS AND THUNDERSTORMS SHOULD
CONTINUE AS THE AIRMASS REMAINS INCREASINGLY WARM...MOIST...AND
UNSTABLE.
NORTHWESTERLY FLOW ALOFT SHOULD DEVELOP AGAIN BY EARLY NEXT WEEK
WITH A SERIES OF SHORTWAVE DISTURBANCES MOVING THROUGH THE FLOW
ALOFT. THIS SHOULD SUPPORT A CONTINUATION OF AN OVERALL WETTER
PATTERN AND CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS
THROUGH THE EXTENDED FORECAST PERIOD. THIS PATTERN ALSO SUPPORTS
BELOW NORMAL TEMPERATURES AND INCREASED HUMIDITY LEVELS.
JLH
AVIATION...
18Z TAF CYCLE
TS NOW BUILDING IN BOOTHEEL. CURRENT THINKING IS THAT JBR, MEM,
MKL TO BE IN VCTS IN A COUPLE OF HOURS. TUP TO GET INTO
VCTS LATER THIS AFTERNOON. HAIL AND WINDSTORMS ARE THE MAIN
THREAT AROUND THESE EAST MOVING STORMS. WINDS TO VEER AT NORTHERN
APTS FIRST...THEN VEERING IN MEM AND MKL. CEILING TO DROP AS THE
FROM COMES IN. STORMS SHOULD BE OUT OF AREA TMR MORN.
&&
.AVIATION...
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 14, 8:59 AM CST, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
959 AM CDT MON JUL 14 2014
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-151100-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
959 AM CDT MON JUL 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE MIDSOUTH
THIS AFTERNOON AND TONIGHT. A STRONG COLD FRONT WILL APPROACH AND
MOVE THROUGH THE AREA FROM THE NORTH. DAMAGING WINDS...LARGE HAIL...
AND LOCALLY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING ARE
POSSIBLE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND TONIGHT ACROSS THE
MIDSOUTH.
JCL
In the hours before
Special weather statement, Jul 14, 11:51 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1251 PM CDT MON JUL 14 2014
ARZ028-MOZ113-141815-
MISSISSIPPI AR-DUNKLIN MO-
1251 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...
NORTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES SOUTHEAST OF ARBYRD AT 1252 PM
CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN AND MISSISSIPPI COUNTIES...INCLUDING LOCATIONS NEAR
GOSNELL AND LEACHVILLE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3592 8996 3590 9029 3600 9029 3608 9026
3614 8996
TIME...MOT...LOC 1752Z 268DEG 18KT 3602 9019Special weather statement, Jul 14, 12:06 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
106 PM CDT MON JUL 14 2014
MOZ115-TNZ001-002-019-141845-
PEMISCOT MO-DYER TN-LAKE TN-OBION TN-
106 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...
NORTHERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN LAKE COUNTY IN NORTHWEST TENNESSEE...
WESTERN OBION COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF MISTON AT 106 PM CDT...
MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DYER...LAKE...OBION AND PEMISCOT COUNTIES...INCLUDING
LOCATIONS NEAR CARUTHERSVILLE...HAYTI...REELFOOT LAKE STATE PARK AND
STEELE...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER
ALERT ALSO INCLUDES REELFOOT LAKE.
&&
LAT...LON 3645 8917 3608 8916 3600 8996 3619 8996
TIME...MOT...LOC 1806Z 261DEG 14KT 3616 8953
Special weather statement, Jul 14, 12:42 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
142 PM CDT MON JUL 14 2014
TNZ019-141915-
DYER TN-
142 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 215 PM CDT FOR...
DYER COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 7 MILES EAST OF HELOISE AT 142 PM CDT...
MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DYER COUNTY...INCLUDING LOCATIONS NEAR DYERSBURG...SHOULD
MONITOR THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3621 8917 3603 8916 3601 8920 3599 8919
3598 8923 3594 8967 3609 8968 3613 8959
3616 8959 3619 8963 3619 8949 3621 8948
TIME...MOT...LOC 1842Z 270DEG 17KT 3608 8949Special weather statement, Jul 14, 12:50 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
150 PM CDT MON JUL 14 2014
TNZ002-003-019-020-141930-
WEAKLEY TN-DYER TN-GIBSON TN-OBION TN-
150 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...
EXTREME NORTHEASTERN DYER COUNTY IN NORTHWEST TENNESSEE...
NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
SOUTH CENTRAL OBION COUNTY IN NORTHWEST TENNESSEE...
WEAKLEY COUNTY IN NORTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED OVER KENTON AT 150 PM CDT...MOVING EAST AT
25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DYER...GIBSON...OBION AND WEAKLEY COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3644 8852 3615 8853 3599 8919 3623 8918
TIME...MOT...LOC 1850Z 262DEG 22KT 3623 8897
Special weather statement, Jul 14, 12:55 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT MON JUL 14 2014
ARZ028-MOZ113-115-TNZ019-048-141945-
MISSISSIPPI AR-DUNKLIN MO-PEMISCOT MO-DYER TN-LAUDERDALE TN-
155 PM CDT MON JUL 14 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 245 PM CDT FOR...
NORTHERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN DYER COUNTY IN NORTHWEST TENNESSEE...
SOUTHERN DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
SOUTHERN PEMISCOT COUNTY IN SOUTHEAST MISSOURI...
NORTH CENTRAL LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES NORTHEAST OF MANILA AT 155 PM CDT...
MOVING EAST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DUNKLIN...DYER...LAUDERDALE...MISSISSIPPI AND PEMISCOT
COUNTIES...INCLUDING LOCATIONS NEAR BLYTHEVILLE...GOSNELL...
LEACHVILLE...MANILA AND STEELE...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES BIG LAKE.
.A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT FOR THE ADVISORY
AREA.
&&
LAT...LON 3583 8963 3577 9029 3602 9030 3613 8962
TIME...MOT...LOC 1855Z 272DEG 22KT 3593 9012
Thunderstorm Wind, Weakley
- When
- July 14, 1:05 PM CST to 1:10 PM CST
- Where
- Weakley County, 0.62 mi ENE of Sharon to 2.24 mi W of Sharon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.233, -88.820
Straight line winds knocked down several trees, tree limbs, and power lines near Sharon.
Thunderstorm Wind, Madison
- When
- July 14, 1:40 PM CST to 1:45 PM CST
- Where
- Madison County, 0.75 mi ESE of Gilmore to 1.44 mi NE of Gilmore
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.676, -88.808
Straight line winds knocked down large trees and power lines on Old Medina Road in Jackson.
Thunderstorm Wind, Benton
- When
- July 14, 2:14 PM CST to 2:25 PM CST
- Where
- Benton County, 1.09 mi N of Camden to 3.88 mi SSE of Eva
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.066, -88.100
Straight line winds knocked down trees and power lines in and around Camden.
Thunderstorm Wind, Madison
- When
- July 14, 2:35 PM CST to 2:41 PM CST
- Where
- Madison County, 1.13 mi NE of Mc Kellar Fld to Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.613, -88.908
Straight line winds knocked down power lines along Airways Boulevard in Jackson.
Thunderstorm Wind, Chester
- When
- July 14, 3:05 PM CST to 3:10 PM CST
- Where
- Chester County, Henderson to 2.69 mi ENE of Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.430, -88.670
Straight line winds knocked down large tree limbs and lifted shingles off a roof in Henderson.
Thunderstorm Wind, Shelby
- When
- July 14, 3:10 PM CST to 3:20 PM CST
- Where
- Shelby County, 1.94 mi N of East Jct to 2.02 mi W of Buntyn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 35.098, -90.030
Straight line winds knocked a large tree onto a house on Norfolk Street in the vicinity of Interstate 240 and Person Road in Southwest Memphis.
Thunderstorm Wind, Shelby
- When
- July 14, 3:30 PM CST to 3:35 PM CST
- Where
- Shelby County, 1.13 mi ESE of Forest Hill to 1.03 mi NW of Bailey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.064, -89.751
Straight line winds snapped and uprooted trees near the railroad tracks at the intersection of Poplar Pike and Poplar Avenue in Germantown.
Thunderstorm Wind, Shelby
- When
- July 14, 4:06 PM CST to 4:20 PM CST
- Where
- Shelby County, 1.04 mi ENE of Bartlett to 2.15 mi E of Shelby Center
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.205, -89.862
Straight line winds knocked down trees and power lines all around the Bartlett area.
Thunderstorm Wind, Madison
- When
- July 14, 4:53 PM CST
- Where
- Madison County, Mc Kellar Fld
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.600, -88.920
The ASOS at McKellar Field in Jackson measured a 62 mph wind.
Thunderstorm Wind, Fayette
- When
- July 14, 5:05 PM CST to 5:10 PM CST
- Where
- Fayette County, 5 mi E of Somerville to 2.52 mi SSE of Laconia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.250, -89.261
Straight line winds produced some tree damage east of Somerville.
Thunderstorm Wind, Hardeman
- When
- July 14, 5:40 PM CST to 5:45 PM CST
- Where
- Hardeman County, 1.81 mi NNW of Grand Jct to 1 mi N of Grand Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.075, -89.188
Straight line winds knocked down trees near the intersection of Highway 368 and Highway 18 in Grand Junction.
Flash Flood, Haywood
- When
- July 14, 6:02 PM CST to 7:45 PM CST
- Where
- Haywood County, 1.29 mi N of Brownsville to 1.64 mi NE of Brownsville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.619, -89.268
Heavy rain produced flash flooding near Brownsville. Several roads and underpasses were flooded as a result.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 14 to 31, 2014$122 million · 2 events
- Hail in Wisconsin, July 14, 2014$3.5 million · 1.5 in hail · 1 event
- Damaging Winds and Lightning Strikes in New Jersey, July 14, 2014$621,000 · 70 kt wind · 17 events
- Lightning Strike in West Virginia, July 14, 2014$500,000 · 1 event
- Flash Flooding and Hail in New Mexico, July 14 to 15, 2014$322,000 · 1.5 in hail · 7 events
- Damaging Winds and Lightning Strike in Texas, July 14, 2014$250,000 · 53 kt wind · 3 events
- Hail and Damaging Winds in Illinois, July 14, 2014$143,000 · 52 kt wind · 11 events
- Flash Flooding and Damaging Winds in Utah, July 14 to 16, 2014$110,000 · 66 kt wind · 16 events
- Lightning Strike in Montana, July 14, 2014$100,000 · 1 event
- Damaging Winds in Arkansas, July 14, 2014$80,000 · 56 kt wind · 4 events
- Flash Flooding in Pennsylvania, July 14, 2014$60,000 · 7 events
- Damaging Winds in Texas, July 14, 2014$65,000 · 56 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532406, 532407, 532410, 532417, 532419, 532424, 532425, 532426, 532430, 532431, 532433, 532435.